# SDR SFOA20150424001

- Difficulty date: April 22, 2015
- Submitted: April 24, 2015
- Operation: Air carrier
- Aircraft: N447SF
- Make and model: Cessna 550
- Aircraft serial: 5501020
- Aircraft time: 2,604 hours, 2,104 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 230800251
- Part serial: P1001
- Condition: Failed
- Location: Right
- Part time: 1,000 hours, 1,000 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB OUT THE RT GEN ANNUNCIATOR ILLUMINATED & NO OUTPUT WAS OBSERVED ON THE AMMETER.  CHECKLIST PROCEDURES WERE FOLLOWED & THE ACFT MADE AN UNEVENTFUL LANDING BACK AT DEPARTURE AIRPORT  & THE ACFT WAS TURNED OVER TO MX.  INITIAL INVESTIGATION NOTED THAT THE BITE INDICATOR ON THE RT GCU WAS INDICATING A GND FAULT & AN ABNORMAL AMOUNT OF STAINING WAS NOTED COMING FROM THE GEN EXHAUST ON THE RT ENG COWL.  INSPECTION OF THE STARTER & GEN WHILE STILL INSTALLED REVEALED PITTING & SCORING ON THE COMMUTER.  AFTER REMOVAL OF THE STARTER & GEN IT WAS DISCOVERED THAT THE FWD BEARING HAD FAILED WITH THE ABNORMAL PLAY ALLOWING THE COOLING FAN TO STRIKE THE HOUSING & THE RESULTANT DEBRIS GETTING INTO THE BRUSH & COMMUTER AREA, SHORTING, THUS CAUSING THE GND FAULT.  THE STARTER & GEN WAS REPLACED WITH AN OVERHAULED UNIT & THE GCU WAS RESET.  GND OPERATIONAL & PARALLELING CHECKS WERE GOOD.  THE FAILED UNIT HAD 364 HOURS TO GO UNTIL REQUIRED OVERHAUL, 1,000HR INTERVAL.
